Nebraska, 2005

Hail in Nebraska, July 3 to 4, 2005

July 3 to 4, 2005 · NWS LBF · 7 events in 4 counties and zones

7 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 3, 2:13 PM CST, 2 hours 17 minutes earlier.

Area forecast discussion, Jul 3, 2:13 PM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
313 PM CDT SUN JUL 3 2005

...FORECAST CHALLENGES ARE PRECIP CHANCES IN THE NEAR PERIODS...THEN
TEMPS IN THE EXTENDED...

.DISCUSSION...

NEAR TERM (TONIGHT THROUGH WEDNESDAY)...MAIN CHALLENGE IN THE NEAR
PERIODS IS LOW POP CHANCES AND DEGREE OF SEVERITY...ON MONDAY AND
TUESDAY. FOR TONIGHT...HAVE KEPT THE BULK OF THE FA IN SOME ISOLATED
MENTION OF TSRAS...EVEN WITH THE FRONT OFF TO THE EAST AND SOUTH.
ABUNDANT INSTABILITY AND COLD ACCUS REMAINS ON THE BACK SIDE OF THE
FRONT...AND WITH SFC HEATING THIS AFTERNOON...SEVERAL ISOLATED SHRAS
ARE EXPECTED TO DEVELOP. GIVEN THE HIGH BASED NATURE OF THE
TSRAS...SOME GUSTY WINDS MAY ACCOMPANY THE PASSING TSRAS...BUT
SHOULD REMAIN BELOW SEVERE LIMITS. WILL CONTINUE MENTION OF ISOLATED
TSRAS INTO THE OVERNIGHT HOURS...IN THE NWRN ZONES...FOR EXPECTED
ONSET OF MID LEVEL WAA AND DECENT H7 SHORTWAVE.

FOR THE FOURTH...LOW LEVEL EASTERLIES WILL BEGIN TO COMMENCE BY MID
DAY ACROSS THE WRN HALF OF THE FA ON MONDAY...AS A SURFACE HIGH
DRIFTS INTO THE ERN DAKOTAS. ROBUST THETA E RIDGING BUILDS INTO THE
PANHANDLE BY AFTERNOON WITH SB CAPES APPG 1500 J/KG BY 21Z. BY
AFTERNOON...ELEVATED LIS ARE -2 TO -5 AND CAP STRENGTH IS VERY
WEAK. WITH 30 TO 40 KTS OF SHEAR EXPECTED...SEVERE THREAT LOOKS GOOD
FOR THE WESTERN HALF OF THE FA. RAMPED UP POPS ACROSS THE WESTERN
THIRD OF THE FORECAST AREA...AND WENT WITH SLIGHT CHANCE EAST OF
HIGHWAY 83. GIVEN THE TRAJECTORY OF THE H5 WINDS TOMORROW...THE
SOUTHWEST STANDS THE BEST CHANCES OF PRECIP...WITH THE NORTHEAST THE
LEAST CHANCE.

FOR TUESDAY AND WEDNESDAY...ANOTHER ROUND OF STORMS IS EXPECTED ACROSS THE
FORECAST AREA ON TUESDAY AFTERNOON AND EVENING. A SIMILAR SETUP TO
MONDAYS REGIME IS EXPECTED...WITH STRONG THETA E RIDGING ACROSS THE
PANHANDLE...DECENT SHEAR AND CAPE IN EXCESS OF 1500 J/KG ACROSS THE
PANHANDLE. MADE PRECIP FCST SIMILAR TO MONDAYS...WITH HIGHEST POPS
ACROSS THE WEST AND LOWEST EAST. AS UPPR FLOW AMPLIFIES INTO
WEDNESDAY...PRECIP CHANCES SHOULD BE CONFINED TO THE FAR WEST AND
SOUTHWEST WITH MORE NRLY FLOW ALOFT.

LONG TERM (THURSDAY THROUGH SUNDAY)...LONG RANGE MODELS THIS MORNING
SPEED UP THE PATTERN AMPLIFICATION AND RIDGING OVER THE CENTRAL
CONUS LATER THIS WEEK. BOTH THE ECMWF AND GFS LR (00Z JUL3 RUNS) ARE
IN DECENT AGREEMENT WITH STRONG TROFING OVER THE GULF OF AK AND
RIDGING EXTENDING FROM THE CENTRAL PLAINS INTO CENTRAL CANADA BY
SATURDAY. BOTH MODELS BEGIN TO BREAK THE RIDGE DOWN BY
SUNDAY...HOWEVER THE 06Z GFS HAS TRENDED SLOWER WITH THIS SCENARIO.
GIVEN THE TENDENCY OF THE GFS TO BE A LITTLE FAST WITH THE UPPR
PATTERN...WILL CONTINUE A DRY FORECAST INTO SUNDAY AS THE TROF IS
EXPECTED TO REMAIN WELL OFF TO THE NORTHWEST OF THE FA. AS FOR
TEMPS...SHOULD SEE A STEADY CLIMB INTO THE 90S BY MIDWEEK. WITH
PLENTY OF RESIDUAL LOW LEVEL MOISTURE IN PLACE...WE SHOULD AVOID THE
CENTURY MARK.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

&&

CLB
Hazardous weather outlook, Jul 3, 2:12 PM CST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
312 PM CDT SUN JUL 3 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-041045-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
312 PM CDT SUN JUL 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

A WEAK WAVE WILL CONTINUE TO MOVE ACROSS THE OUTLOOK AREA TONIGHT. A
FEW THUNDERSTORMS WILL BE POSSIBLE IN ASSOCIATION WITH THIS WAVE.
HOWEVER...THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS.

.DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH SATURDAY

A COLD FRONT THAT MOVED THROUGH THE AREA EARLY SUNDAY WILL BEGIN TO
RETURN NORTHWARD ALONG THE WESTERN HIGH PLAINS DURING THE DAY MONDAY.
MOISTURE WILL RETURN AS WELL ON SOUTHEAST WINDS AND...WITH SUNSHINE
DURING THE DAY MONDAY...THE ATMOSPHERE WILL BECOME UNSTABLE ONCE
AGAIN. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO
THE WESTERN PORTION OF THE STATE EARLY MONDAY. A FEW OF THESE STORMS
WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS BY
AFTERNOON INTO THE EVENING HOURS...MAINLY WEST OF A LINE FROM
MERRIMAN TO NORTH PLATTE. THOSE PLANNING OUTDOOR ACTIVITIES FOR THE
HOLIDAY SHOULD MONITOR NOAA ALL HAZARDS RADIO OR LOCAL MEDIA FOR
FURTHER UPDATES CONCERNING THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT
MONDAY.

THE FRONT WILL CONTINUE MAKING A SLOW PROGRESSION EASTWARD ACROSS THE
AREA TUESDAY AND WEDNESDAY...CONTINUING THE CHANCES FOR SHOWERS AND
THUNDERSTORMS ACROSS THE AREA. BY LATE IN THE WEEK...HIGH PRESSURE
WILL BUILD INTO THE REGION AND IS EXPECTED TO ASSIST IN LIMITING
FURTHER CHANCES FOR THUNDERSTORM DEVELOPMENT THURSDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED MONDAY AFTERNOON AND EVENING WEST
OF A LINE FROM MERRIMAN TO NORTH PLATTE.

JWS/MASEK

The radar

The North Platte radar (KLNX), 138 km away, was scanning. The volume nearest the first event began at 22:30 UTC.

Open the radar archive at this moment

Event by event

7 hail. Local standard time, as filed.

Hail, Lincoln

When
July 3, 4:30 PM CST
Where
Lincoln County, 2 mi S of Wallace
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.800, -101.167

Hail, Chase

When
July 3, 4:59 PM MST
Where
Chase County, 2 mi S of Lamar
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.533, -101.967

Hail, Chase

When
July 3, 5:38 PM MST
Where
Chase County, 8 mi NE of Lamar
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.650, -101.867

Hail, Perkins

When
July 3, 5:43 PM MST
Where
Perkins County, Venango
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.767, -102.033

Hail, Perkins

When
July 3, 6:07 PM MST
Where
Perkins County, 7 mi WSW of Grant
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.817, -101.833

Hail, Perkins

When
July 3, 6:30 PM MST
Where
Perkins County, 1 mi NW of Grant
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.867, -101.733

Hail, Deuel

When
July 4, 1:05 AM MST
Where
Deuel County, 11 mi ESE of Chappell
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.033, -102.267

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453013, 5453014, 5453015, 5453016, 5453017, 5453018, 5453019.